MAUDE Adverse Event Report: SONOVA AG PHONAK LYRIC4 (XL)

SONOVA AG PHONAK LYRIC4 (XL)
Model Number 078-0065
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available for analysis.
 
Event or Problem Description
Upon removal of the lyric device the hcp has referred patient to ent due to posterior tempanic membrane perforation and keratin debris in the middle ear space.Currently, the manufacturer could not confirm that the device did not contribute to the incident.This is the initial report.The follow up is ongoing.Supplemental reports will be submitted upon availability of further information.
 
Additional Manufacturer Narrative
27.03.2024 upon follow up, the device has been removed from the ear by an ent on the 20th of december at a scheduled appointment after 70 days of wear.There are no pictures of the device available and the device has been discarded.The ent observed that the left auditory canal was normal, but there was posterior tympanic membrane perforation with non-infected keratin debris in middle ear space.The ent provided medical assistance at the same appointment.The ent is not aware of any accompanying medical conditions in the patient that could have contributed to the event.The patient has been initially fitted with lyric4 at a different clinic.The ent reporting the incident does not consider that the patient is a good candidate for wearing lyric due to her level of hearing loss and a history of seeing blood upon device removal.The ent discourages the further use of lyric4.A surgery is not recommended given the age of the patient.The patient has transitioned to using daily wear hearing aids.The manufacturer was not able to exclude that the lyric device has contributed to the reported incident.There was no indication that the device has malfunctioned or otherwise not performed as expected.The device is not available for further investigation, therefore the root cause determination cannot be performed.
 
Additional Manufacturer Narrative
(b)(6) 2024 upon further follow up, the patient was prescriped ear rest and medication was not prescribed.The patient switched from deep insertion to daily wear and health of ear has improved.The ent confirmed that she/he does not relate the incident to the use of lyric device.This is the final report.

Brand Name
PHONAK LYRIC4 (XL)
Common Device Name
PHONAK LYRIC4 (XL)
Manufacturer (Section D)
SONOVA AG
laubisrütistrasse 28
stafa,zurich 8712
SZ  8712
Manufacturer Contact
minal maurya
750 n commons dr.
aurora, IL 
MDR Report Key18564505
Report Number3005085999-2024-00002
Device Sequence Number6660864
Product Code ESD
UDI-Device Identifier07613389250916
UDI-Public07613389250916
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number078-0065
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2023
Supplement Date Received by Manufacturer12/20/2023
Not provided
Initial Report FDA Received Date01/23/2024
Supplement Report FDA Received Date03/28/2024
06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown